Aa
A
A
Close
Avatar universal

Could I Have Addison's?

Hi,

I was diagnosed with dysautonomia (POTS more specifically) a few months ago and have had symptoms for two and a half years. My dizziness upon standing, increase in heart rate upon standing, lightheadedness, and fatigue led to the diagnosis. I'm wondering if Addison's could be causing my POTS symptoms. When I first got sick I had terrible salt cravings. I was eating almost a whole bottle of capers everyday. I would spread olive tapenade on my toast every morning too. I sweat a lot and have trouble regulating my body temperature. I have low blood pressure as well. I lost a lot of weight (65 pounds) after I got sick and had trouble eating enough because I had a very low appetite. I felt weak and shaky a lot of the time when I was at my worst.

I don't think I have any skin darkening. I've had blood tests done and I'm wondering if this is something the doctors could have missed. What type of doctor should I see to investigate this? Is it worth investigating?

Thanks :)
Cancel
1 Answers
Page 1 of 1
657231 tn?1453836403
Hello.
I also have POTS so I am familiar with it. Your doctor can run simply electrolytes and get a clue if you have an issue. If your sodium and potassium are off (usually low/high). If they are off, then the doctor should send you to an endocrinologist for further testing like cortisol, ACTH, renin and aldosterone and perhaps antibodies and then a stim test.
Let your doctor know about your salt craving and high salt intake too.
Not every form has skin darkening, it may be secondary (pituitary) and thus no ACTH to darken the skin.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Looking for a Doctor?
Shop for health care like an expert. Find the best doctors based on reviews from patients like you.
Addison's Disease Community Resources
Top Thyroid Answerers
657231 tn?1453836403
Blank
Northern, NJ